Risk of anaphylaxis in opioid dependent persons: effects of heroin versus substitution substanceReportar como inadecuado




Risk of anaphylaxis in opioid dependent persons: effects of heroin versus substitution substance - Descarga este documento en PDF. Documentación en PDF para descargar gratis. Disponible también para leer online.

Substance Abuse Treatment, Prevention, and Policy

, 9:12

First Online: 27 February 2014Received: 25 October 2013Accepted: 21 February 2014DOI: 10.1186-1747-597X-9-12

Cite this article as: Maurer, U., Kager, C., Fellinger, C. et al. Subst Abuse Treat Prev Policy 2014 9: 12. doi:10.1186-1747-597X-9-12

Abstract

BackgroundAcross Europe, illicit drug-related mortality has not declined despite ever increasing prevention measures. The cause of these deaths has traditionally been associated with overdose. Previous findings have revealed the appearance of non-lethal opioid concentrations, leading us to investigate a further cause of death. The symptoms of heroin intoxication with asphyxia and-or cardiovascular involvement resemble anaphylaxis, and therefore it has been speculated that such deaths might be caused by an allergic reaction. The studys aims were to investigate levels of allergic mediators in long-term injecting drug users IDU compared to healthy controls and to determine if oral opioid substitution therapy OST resulted in similar allergic symptoms to those reported by IDU after intravenous IV heroin use.

MethodsWe quantified the concentrations of histamine, diamine oxidase DAO, tryptase and lipoprotein-associated phospholipase A2 LpPLA2 at baseline and 1 h after administration of Substitol®retard 482 ± 220 mg in 56 patients at a withdrawal centre Austria and compared them with healthy controls n = 103. Questionnaires and face-to-face interviews were used to assess allergic symptoms and side effects in IDU. Descriptive statistical analyses of quantitative data were performed by using SPSS.

ResultsBaseline histamine, tryptase and LpPLA2 were significantly elevated in IDU compared to the healthy control group, while DAO decreased. Blood levels showed no significant change after oral substitution uptake. Self-reported allergic symptoms and side effects after IV heroin use were reported in 55 cases 98.2%, minimal symptoms were documented after OST 12.5%, 7-56.

ConclusionsThis study revealed that baseline histamine concentrations were elevated in chronic IDU, although only relatively small changes in tryptase plasma levels occurred. After IV heroin application the reported allergic symptoms were mostly mild and did not lead to clinically relevant side effects. The substitution substance was clearly better tolerated than IV administered heroin. Elevated levels of allergic mediators such as histamine in IDUs may place them at greater risk of severe or fatal anaphylaxis when exposed to heroin; however, this requires further investigation.

KeywordsDrug Addiction Anaphylaxis Histamine Opioid AbbreviationsIDUInjecting drug users

OSTOpioid substitution therapy

DAODiamine oxidase

LpPLA2Lipoprotein-associated phospholipase A2

MCTMast cell tryptase

IVintravenous.

Electronic supplementary materialThe online version of this article doi:10.1186-1747-597X-9-12 contains supplementary material, which is available to authorized users.

Download fulltext PDF



Autor: Ute Maurer - Carola Kager - Christina Fellinger - Dagmara Loader - Augustin Pollesböck - Bernhard Spitzer - Reinhart Jaris

Fuente: https://link.springer.com/







Documentos relacionados